Open Access
Translator Disclaimer
April, 1975 Recurrent Random Walks on Countable Abelian Groups of Rank 2
Leopold Flatto, Joel Pitt
Ann. Probab. 3(2): 380-386 (April, 1975). DOI: 10.1214/aop/1176996412

Abstract

Let $r_n$ be the probability that a recurrent random walk on a countable Abelian group fails to return to the origin in the first $n$ steps. For two-dimensional walk, Kesten and Spitzer have shown that $r_n$ is slowly varying. I.e. $\lim_{n\rightarrow\infty} r_{2n}/r_n = 1$. We strengthen this result and show that for any countable Abelian group of rank 2, $r_n$ is super slowly varying in the sense that $\lim_{n\rightarrow\infty} r_{\lbrack nr_n \rbrack}/r_n = 1$. We use the superslow variation of $r_n$ to obtain the limit law for the number of returns to the origin for all recurrent random walks on these groups.

Citation

Download Citation

Leopold Flatto. Joel Pitt. "Recurrent Random Walks on Countable Abelian Groups of Rank 2." Ann. Probab. 3 (2) 380 - 386, April, 1975. https://doi.org/10.1214/aop/1176996412

Information

Published: April, 1975
First available in Project Euclid: 19 April 2007

zbMATH: 0315.60039
MathSciNet: MR380974
Digital Object Identifier: 10.1214/aop/1176996412

Subjects:
Primary: 60J15
Secondary: 60B15

Keywords: occupation time theorem , Random walks , rank of a countable Abelian group , super slowly varying sequences

Rights: Copyright © 1975 Institute of Mathematical Statistics

JOURNAL ARTICLE
7 PAGES


SHARE
Vol.3 • No. 2 • April, 1975
Back to Top